Surgical Menopause No Ovaries or Uterus Stubborn Weight/Dosing Question

by Melissa
(Michigan)

Hi Everyone,
I'm grateful to have found this site. I'm 43 and had a hysterectomy, both ovaries, and cervix removed September of 2015. I also have Hashimoto's thyroiditis. Yay!!
Of course, the first thing they did was try to force feed estradiol. I tried and quit within a month. I guess I was taking around 100mg of compounded progesterone for almost a year. I did a testosterone pellet only that lasted close to 6 months. My estradiol levels were high even though I didn't take any because apparently my adrenals are the only things in my body that work - and work well. The conversion to estradiol was a huge issue. I gained about 30 pounds and needless to say I'm miserable. I didn't have much trouble with hot flashes until about 2 months ago. I tried to tolerate it but it affected my sleep so terribly. I bit the bullet and went back on a compounded combination of estradiol/testosterone/progesterone. I went back to the gym early February of this year and have been busting my butt for almost 2 hours per visit 5 days a week. I gave up wine. I eat way to much broccoli and I'm miserable. There's a bunch of muscle under this fat suit I can't shed.
Last week I decided to ditch the estradiol AGAIN because with all my work I've only lost 1 pound in one month. Frustrated doesn't even begin. I upped my compounded progesterone up to 200 mg last Sunday. I started having problems with sleep and hotflashes. A friend recommended Estroven which I took for about 6 days before I realized the black cohosh is a huge phytoestrogen. Duh. I can't believe that slipped through.
I gave up on doctors. I realize I've put my body through a bunch of adjustments in the past couple of weeks and I really want to settle into a routine and bust through this. I'm getting very depressed and my confidence is gone.

So now here I am. I ordered Dr Lee's version of the cream because Natpro is out. It's 20mg per 1/4 teaspoon. So with everything I can gather (though I haven't found many ladies with the same issues without any ovaries or uterus) I need a lot. Am I right in guessing 400 mg? Translating into 20- 1/4 teaspoons per day? It seems all I will do is put cream on. Any suggestions? How much of this is going to convert to estradiol? Do I need to take DIM or something else? I am at my wit's end.

Comments for Surgical Menopause No Ovaries or Uterus Stubborn Weight/Dosing Question

Click here to add your own comments

Mar 18, 2016
Surgical Menopause No Ovaries or Uterus Stubborn Weight/Dosing Question
by: RJ

Hello Melissa!
Estrogen reduction is a huge uphill battle. Any form of estrogen is bad for us. Almost everything we ingest, breath and apply is estrogen related. That's why even men of today's world are getting man boobs and high incidences of prostate cancer. Our fat cells will make it until the day we die but our bodies stop making progesterone. Also remember that testosterone will convert to estrogen in our bodies also. I found Wray four years ago when a PA tried to tell me my spotting and heavy bleeding was due to cancer, without performing one test. I was devastated and I guess in a way I have to thank her or I would have never found Wray and answers to so many troubles I had been having for many years. At 50 years old now, I still have issues, estrogen surges and I increase my progesterone. I will take anywhere from 300-1,000 mg a day, non-stop, of it. Wray, even though she is past menopause, takes it everyday and when her stress has gotten high, she has taken 2,000mg a day of it. As for the weight....oh that weight...I used to weigh 300lbs. I can remember my gynecologist telling me so many years ago, get that weight off because once you reach 40 you will never get it off lol....oh he was so right. It's hormonal imbalance. Maybe not just estrogen/progesterone/testosterone ratios but don't forget about insulin...a huge hormone. Sluggish thyroids. Gut health...if the gut is unhealthy, even though one may eat right, weight will not budge. It's not just one thing it could be multiple but maybe one of the multiples might need more attention than all the others but they all still need attention. Make sure that cream you have purchased doesn't have any chemicals in it because you are going to be putting alot of it on and you don't need to add more estrogen to your system. It's going to take some time, with your body not making progesterone since the surgery, going into shock, and then being put on estrogen and testosterone, you have a lot built up inside. Try a good liver detox supplement that will help somewhat too, since estrogen loves to sit untouched in our livers just waiting to create havoc. The 400mg a day is a good start but don't expect things to change fast. It is going to take time and lots of patience. You may have quick improvement but then things start to get bad again. That's the progesterone exciting the estrogen. You may need to re-evaluate and increase. It is going to be trial and error. What works for me or someone else may do nothing for you. Just listen to your body. Hang in there! You have come to the right place for support and suggestions! God Bless! RJ

Mar 20, 2016
Fatigue
by: Melissa

Thanks RJ,
Yes I'm on a mission. I'm taking gut supplements, probiotics, my thyroid meds, tons of D3, methyl b vitamins, dry brushing, and watching sugars and carbs. I did bump up the amount of cream, but the problem is the fatigue. I just want to lay around.
Should it be applied continuously through the day or can you do most at night? Any tips on the fatigue? It's hard to function and get work done.
I have lost 3 pounds this week since j got rid of the other HRT and increased progesterone. 37 more to go.

Mar 21, 2016
Surgical Menopause No Ovaries or Uterus Stubborn Weight/Dosing Question
by: RJ

Hello Melissa!
How much are you currently taking now? The only reason I took it throughout the day was to stop the heavy bleeding I had going on. There were times I would take it in the day if my heart would start racing or I had a massive jolt of stress. I break my dosage up, currently, 250mg in the morning when I wake up and then right before bed. If you have just recently increased the dosage your fatigue could be from that and once the body adjusts it will go away. But I take D-Ribose in the morning. I also find that the 30mg of iodine I take in the day helps. It could just be your body adjusting to the surgical menopause and it's just going to be a bit steeper of a hill for you to climb versus the person going through it normally. Also remember it is going to take a long time to counterbalance all the HRT's you were on. They won't leave your body overnight and will continue to cause trouble for you for some time to come. The hormonal balance is so finiky. Not knowing the reason you had a surgical menopause, but I would suspect something was off balance and most off balance causes in our female organs is estrogen. So for some time your body has dealt with too much estrogen and that is still in your body even though the organs are removed. So fatigue may be something that is a normal result for your situation. Hang in there, you will find balance. You are definitely on the correct path and though it doesn't seem like it everything you are doing, collectively, is helping your body recover. God Bless! RJ

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...